Journal of Pediatrics Review

Published by: Kowsar

Acute Cerebellitis Following Opium Intoxication: A Case Report and Literature Review

Firozeh Hosseini 1 and Ali Nikkhah 2 , *
Authors Information
1 Besat Hospital, Hamadan University of Medical Sciences, Hamadan, IR Iran
2 Pediatric Neurology Department, Mazandaran University of Medical Sciences, Sari, IR Iran
Article information
  • Journal of Pediatrics Review: January 2017, 5 (1); e8803
  • Published Online: December 24, 2016
  • Article Type: Case Report and Review of Literature
  • Received: September 7, 2016
  • Revised: November 28, 2016
  • Accepted: December 3, 2016
  • DOI: 10.17795/jpr-8803

To Cite: Hosseini F, Nikkhah A. Acute Cerebellitis Following Opium Intoxication: A Case Report and Literature Review, J Pediatr Rev. 2017 ;5(1):e8803. doi: 10.17795/jpr-8803.

Abstract
Copyright © 2016, Mazandaran University of Medical Sciences. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
1. Introduction
2. Case Presentation
3. Discussion and Review of the Literature
Acknowledgements
Footnotes
References
  • 1. Ryan MM, Engle EC. Acute ataxia in childhood. J Child Neurol. 2003; 18(5): 309-16[PubMed]
  • 2. Levy EI, Harris AE, Omalu BI, Hamilton RL, Branstetter B, Pollack IF. Sudden death from fulminant acute cerebellitis. Pediatr Neurosurg. 2001; 35(1): 24-8[PubMed]
  • 3. Montenegro MA, Santos SL, Li LM, Cendes F. Neuroimaging of acute cerebellitis. J Neuroimaging. 2002; 12(1): 72-4[PubMed]
  • 4. Mills F, MacLennan SC, Devile CJ, Saunders DE. Severe cerebellitis following methadone poisoning. Pediatr Radiol. 2008; 38(2): 227-9[DOI][PubMed]
  • 5. Jabbehdari S, Farnaghi F, Shariatmadari SF, Jafari N, Mehregan FF, Karimzadeh P. Accidental children poisoning with methadone: an Iranian pediatric sectional study. Iran J Child Neurol. 2013; 7(4): 32-4[PubMed]
  • 6. Schelble DT. Phosgene and phosphine. Clinical Management of Poisoning and Drug Overdose. 2007; : 640-7
  • 7. Taymori F, Cheraghali M. Epidemiological study of drug intoxication in children. Acta Medica Iranica. 2006; 44(1): 37-40
  • 8. Anselmo M, Campos Rainho A, do Carmo Vale M, Estrada J, Valente R, Correia M, et al. Methadone intoxication in a child: toxic encephalopathy? J Child Neurol. 2006; 21(7): 618-20[PubMed]
  • 9. Kornreich L, Shkalim-Zemer V, Levinsky Y, Abdallah W, Ganelin-Cohen E, Straussberg R. Acute Cerebellitis in Children: A Many-Faceted Disease. J Child Neurol. 2016; 31(8): 991-7[DOI][PubMed]
  • 10. Nanan R, von Stockhausen HB, Petersen B, Solymosi L, Warmuth-Metz M. Unusual pattern of leukoencephalopathy after morphine sulphate intoxication. Neuroradiology. 2000; 42(11): 845-8[PubMed]
  • 11. Keogh CF, Andrews GT, Spacey SD, Forkheim KE, Graeb DA. Neuroimaging features of heroin inhalation toxicity: "chasing the dragon". AJR Am J Roentgenol. 2003; 180(3): 847-50[DOI][PubMed]
  • 12. Hagel J, Andrews G, Vertinsky T, Heran MK, Keogh C. "Chasing the dragon"--imaging of heroin inhalation leukoencephalopathy. Can Assoc Radiol J. 2005; 56(4): 199-203[PubMed]
Creative Commons License Except where otherwise noted, this work is licensed under Creative Commons Attribution Non Commercial 4.0 International License .
Readers' Comments